Alert archive / Nebraska / Snow Advisories in 2008

Snow Advisory 4, NWS North Platte, NE

March 14, 2008Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this snow advisory at Mar 14, 2008, 12:09 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2008, 12:09 PM MDT (18:09 UTC)
Expired
Mar 14, 2008, 2:27 PM MDT
In force
2 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1989 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLBF 141809
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT FRI MAR 14 2008

...LOCALLY HEAVY SNOW POSSIBLE OVER NORTHERN SHERIDAN AND WESTERN
CHERRY COUNTIES...

.A COMPACT UPPER LEVEL DISTURBANCE IS FORECAST TO REMAIN
STATIONARY OVER SOUTHWEST SOUTH DAKOTA AND THE NEBRASKA PANHANDLE
DURING MUCH OF FRIDAY AFTERNOON AND THE FIRST HALF OF THE EVENING.
THIS WILL LEAD TO LOCALLY HEAVY SNOWFALL ACROSS NORTHERN SHERIDAN
AND WESTERN CHERRY COUNTIES FRIDAY AFTERNOON...WITH 3 TO 5 INCHES
OF ACCUMULATION POSSIBLE BY LATE AFTERNOON.

NEZ004-094-150000-
/O.NEW.KLBF.SN.Y.0004.080314T1809Z-080315T0000Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
1209 PM MDT FRI MAR 14 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

SNOW...HEAVY AT TIMES...IS EXPECTED TO CONTINUE ACROSS NORTHERN
SHERIDAN AND WESTERN CHERRY COUNTIES THROUGH 6 PM MDT. DUE TO THE
PERSISTENT NATURE OF THIS SNOWFALL...3 TO 5 INCHES OF ACCUMULATION
ARE POSSIBLE BY LATE AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GARNER
1 follow-up statement
000 
WWUS43 KLBF 142027
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
327 PM CDT FRI MAR 14 2008

...SNOW ADVISORY CANCELLED...

NEZ004-094-142130-
/O.CAN.KLBF.SN.Y.0004.000000T0000Z-080315T0000Z/
SHERIDAN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN...
KILGORE
227 PM MDT FRI MAR 14 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
SNOW ADVISORY. 

SNOW CONTINUES TO TAPER OFF OVER THE EASTERN NEBRASKA PANHANDLE.
LIGHT SNOW IS EXPECTED TO CONTINUE INTO THE EVENING BUT LITTLE
ADDITIONAL ACCUMULATION IS EXPECTED.

$$

POWER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this snow advisory went out at Mar 14, 2:56 AM MDT, 9 hours 13 minutes earlier.

Area forecast discussion, Mar 14, 2:56 AM MDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 AM CDT FRI MAR 14 2008

.DISCUSSION...
MAIN FORECAST PROBLEM DEALS WITH PRECIP TYPE AND AMOUNTS TODAY AND
TONIGHT.

SEVERAL FACTORS PLAYING A LARGE ROLE IN THE EVOLUTION OF FORECAST
THE NEXT 24 HOURS AND MODELS REMAIN IN HIGH DISAGREEMENT TO
LOCATION OF THESE FACTORS. HAVE BLENDED THE MODELS WITH A LEAN
TOWARDS GFS AND ADJUSTED TO LATEST RADAR AND SATELLITE IMAGERY.
THIS SHIFTS THINGS A LITTLE TO THE SOUTH AND NARROWS THE WIDTH OF
PREVIOUS FORECAST.

RADAR ECHOS HAVE CONTINUE MOST OF THE NIGHT ACROSS PORTIONS OF
WESTERN NEBRASKA...HOWEVER SOUNDINGS BACKED BY SURFACE DEW
POINTS...HAVE EXTREMELY DRY BOUNDARY LAYER. RETURNS HAVE BEEN
LIGHT SO BOUNDARY LAYER STILL YET TO SATURATE...EXCEPT FOR
PORTIONS OF THE PAN HANDLE. MID LEVEL DISTURBANCE AND 295K
ISENTROPIC BAND IS EXPECTED TO ENHANCE PRECIP OVER WEST CENTRAL
THROUGH THE MORNING HOURS...BEFORE PUSHING EAST ACROSS THE HEART
OF THE CWA DURING THE DAY. SW NEBRASKA STILL IFFY ON BL SATURATION
AND MAY REMAIN DRY THROUGH MOST OF THE EVENT.

ANOTHER CONCERN IS PRECIP TYPE TODAY. NW CWA PLENTY COLD FOR SNOW
HOWEVER SW AND NCTRL STILL IN QUESTION. TEMPS WARMER...ONCE CLOUDS
MOVE IN...AND UNCERTAIN ABOUT AMOUNT OF COOLING AS SATURATION
OCCURS. ATTM EXPECT INITIALLY RAIN THEN A MIX OF RAIN AND SNOW.
BIG KEY ON THIS WILL BE SURFACE TEMPS WHICH ARE EXPECTED TO PEAK
AROUND 40 DEGREES...POSSIBLE FALLING IN THE AFTERNOON. SNOW TOTALS
EXPECTED IN THE 1 TO 2 MAYBE 3 INCHES UNDERNEATH THE NARROW BAND
SEEM REASONABLE...WITH SOME SUPPORT BY MODEL QPF AMOUNTS AND TAKEN
INTO ACCOUNT SOME MELTING EXPECTED FROM WARM GROUND FROM RECENT
WARM DAYS.

SATURDAY SYSTEM EXITS WITH SOME REBOUND OF TEMPS INTO THE 40S...AS
EYES FOCUS ON NEXT SYSTEM EJECTING OUT ONTO THE PLAINS SATURDAY
NIGHT. AGAIN MODELS STILL VARYING AND HAVE MADE ONLY SLIGHT
CHANCES TO ONGOING FORECAST. PRECIP TYPE GOING TO REMAIN A
QUESTION...HOWEVER GULF OPENS UP WITH MOISTURE TRANSPORTED QUICKLY
INTO THE HIGH PLAINS. THIS WILL AID IN POSSIBLE SOME SIGNIFICANT
PRECIPITATION FROM SUNDAY INTO MONDAY. PWS SOAR TO 2+ STANDARD
DEVIATION BY SUNDAY EVENING. LATEST GFS BACKED BY 00Z ECMWF
PRODUCING NEARLY AN INCH OF QPF SUNDAY NIGHT OVER PORTIONS OF
NEBRASKA. WILL HAVE TO CONTINUE TO MONITOR THIS POTENTIALLY MAJOR
WINTER STORM.

&&

.AVIATION...
ALTHOUGH VFR CIGS WILL PREVAIL FOR MOST OF THE TAF PERIOD...MVFR
CIGS MAY OCCUR FOR BOTH TAF SITES KLBF AND KVTN FROM 20Z TIL 06Z.
PREVAILING CIGS DURING THIS TIME WILL BE OVC050 WITH TEMPO OVC025.
VSBY RESTRICTIONS ARE NOT ANTICIPATED DUE TO -SN SINCE DISTURBANCE
WILL FAVOR SNOW IN AREAS BWTN KLBF AND KVTN AND TO THE NORTHWEST.
WINDS WILL INCREASE TO 05013G19KT FOR KLBF BY 15Z TIL 00Z AND WEAKER
AT KVTN DURING THIS TIME NEAR 10 KTS SUSTAINED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MASEK/ROBERG
Hazardous weather outlook, Mar 14, 11:36 AM MDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1236 PM CDT FRI MAR 14 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-150000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1236 PM CDT FRI MAR 14 2008 /1136 AM MDT FRI MAR 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SNOW WILL MAINLY BE FOCUSED NORTH OF HIGHWAY 2 AND WEST OF HIGHWAY
83 TODAY. THIS AREA WILL HAVE THE POTENTIAL FOR ACCUMULATING
SNOWFALL OF 1 TO 2 INCHES. AREAS SOUTH OF HIGHWAY 2 AND EAST OF
HIGHWAY 83 WILL EXPERIENCE A MIX OF LIGHT RAIN AND SNOW WITH
LITTLE OR NO ACCUMULATION EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A SECOND STORM SYSTEM IS FORECAST TO STRENGTHEN ACROSS THE
SOUTHERN HIGH PLAINS SATURDAY NIGHT. A VERY MOIST AIRMASS WILL
SPREAD NORTHWARD INTO WESTERN NEBRASKA AHEAD OF THIS
DISTURBANCE...WITH WIDESPREAD PRECIPITATION EXPECTED TO OCCUR
ACROSS MUCH OF THE REGION EARLY SUNDAY. THIS PRECIPITATION IS
LIKELY TO BEGIN AS SNOW SUNDAY. HOWEVER...AS STRONG SOUTHERLY
WINDS INCREASE SUNDAY AFTERNOON...THE PRECIPITATION TYPE IS
FAVORED TO CHANGE OVER TO RAIN BY SUNDAY NIGHT ACROSS THE
SOUTHEASTERN HALF OF THE OUTLOOK AREA WHILE REMAINING AS SNOW
ACROSS THE NORTHWEST. UNCERTAINTY STILL EXISTS REGARDING THE TRACK
AND PRECIPITATION TYPE OF THIS LATE SEASON WINTER
STORM...THEREFORE CONTINUE TO MONITOR THE LATEST FORECASTS AND
STATEMENTS AS SUNDAY APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

Nearby

Snow Advisories in Nebraska, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.